Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 183, NWS Shreveport, LA

June 17, 2005Howard County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 17, 2005, 5:12 AM CDT for Howard County, Arkansas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 17, 2005, 5:12 AM CDT (10:12 UTC)
Expired
Jun 17, 2005, 6:15 AM CDT
In force
63 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Howard County, AR

The radar

The Western Arkansas radar (KSRX), 138 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 10.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2005-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1963 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2005-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1963 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1284 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:00 AM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jun 17, 3:00 AM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 AM CDT FRI JUN 17 2005

.DISCUSSION...
IR SATELLITE IMAGERY SHOWS A MASSIVE MCC OVER CENTRAL OK BEARING
SOUTHEASTWARD TOWARDS THE 4-STATE REGION THIS AM.  THIS COMPLEX
HAS SLOWED SOMEWHAT IN THE LAST HOUR...BUT SHOWS NO SIGNS OF
LETTING UP...W/CLOUD TOPS REMAINING AOB -75C.  WILL HIKE POPS
EVERYWHERE TO LIKELY...AND EMPHASIZE THE SEVERE WIND THREAT.  ETA
HAS A REASONABLE HANDLE ON THE FEATURE...AS IT DID 24 HRS
AGO...BRINING THE MCC INTO THE NW ZONES ALONG NW-SE ORIENTED
INSTABILITY AXIS BEFORE SUNRISE.  THIS WILL PLAY HAVOC W/HIGHS
THIS AFTERNOON...BUT 850MB TEMP TRENDS SUGGEST A BRIEF RESPITE
FROM THE WARMER WX AS OF LATE...AND GUIDANCE NUMBERS ARE IN THE
BALLPARK.  OTHERWISE...UPPER LEVEL RIDGE CENTERED NEAR
PRESIDIO...TX WILL BUILD NORTH OVER THE NEXT COUPLE OF
DAYS...GREATLY DIMINISHING CHANCES FOR RAINFALL...AND INCREASING
TEMPS AGAIN.  WILL MAKE ONLY MINOR TWEAKS TO THE EXTENDED...AS IT
LOOKS TO BE DRY AND CONTINUED WARM.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  92  74  96  74 /  40  30  20  20
MLU  88  70  92  71 /  50  40  30  20
DEQ  87  69  95  71 /  60  30  20  20
TXK  89  72  95  71 /  50  30  20  20
ELD  88  69  93  71 /  60  40  30  20
TYR  94  75  96  76 /  30  20  20  20
GGG  92  74  96  73 /  30  20  20  20
LFK  95  75  97  73 /  30  20  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

04/44
Hazardous weather outlook, Jun 16, 12:00 PM CDT, 17 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU JUN 16 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-171100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU JUN 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A COMPLEX OF THUNDERSTORMS WILL MOVE SOUTHEASTWARD INTO THE
REGION FROM EASTERN OKLAHOMA AND WESTERN ARKANSAS TONIGHT.  THIS
STORM COMPLEX WILL LIKELY AFFECT NORTHERN PORTIONS OF THE REGION
LATE THIS EVENING AND THE REMAINDER OF THE REGION OVERNIGHT AND
INTO THE MORNING ON FRIDAY. A FEW OF THESE STORMS MAY PRODUCE
DAMAGING WIND GUSTS. ALTHOUGH STRONG WINDS WILL BE THE MAIN SEVERE
WEATHER THREAT...LARGE HAIL ALSO REMAINS A POSSIBILITY. I

ISOLATED TO SCATTERED MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS
MAY POSSIBLY DEVELOP AS WELL ACROSS THE FOUR STATE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A SECOND COMPLEX OF THUNDERSTORMS MAY POSSIBLY DEVELOP OVER THE
SOUTHERN PLAINS AND MOVE BACK INTO THE REGION FRIDAY OR FRIDAY
NIGHT...MAINLY ACROSS EASTERN PORTIONS. A FEW OF THESE THUNDERSTORMS
COULD BECOME SEVERE...WITH DAMAGING WINDS BEING THE
MAIN THREAT. LARGE HAIL WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS IS NOT ANTICIPATED AT THIS TIME FOR THIS AFTERNOON OR
TONIGHT.

In the hours before

Local storm report, Jun 17, 4:02 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SHREVEPORT LA
402 AM CDT FRI JUN 17 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 PM     HAIL             PROVENCAL               31.65N 93.20W
06/16/2005  0.75 INCH        NATCHITOCHES       LA   PUBLIC

0245 PM     HAIL             10 SW JENA              31.59N 92.25W
06/16/2005  0.75 INCH        LA SALLE           LA   LAW ENFORCEMENT

0330 PM     DOWNBURST        5 E IDABEL              33.90N 94.73W
06/16/2005                   MCCURTAIN          OK   LAW ENFORCEMENT

            POWERPOLES DOWN ON A CAR...AND 1 INCH HAIL

0335 PM     TSTM WND DMG     3 S BROKEN BOW          33.98N 94.74W
06/16/2005                   MCCURTAIN          OK   LAW ENFORCEMENT

            TREES DOWN.

0335 PM     TSTM WND DMG     8 E IDABEL              33.90N 94.68W
06/16/2005                   MCCURTAIN          OK   BROADCAST MEDIA

            BOAT FLIPPED OVER AND CAPSIZED NEAR REDLAND.

0420 PM     DOWNBURST        DE KALB                 33.51N 94.62W
06/16/2005                   BOWIE              TX   EMERGENCY MNGR

            LARGE BARN BLOWN DOWN

0423 PM     DOWNBURST        DE KALB                 33.51N 94.62W
06/16/2005                   BOWIE              TX   TRAINED SPOTTER

            SHINGLES BLOWN OFF ROOF. 1 1/4 INCH HAIL ALSO OCCURRED.

0428 PM     HAIL             2 S RINGGOLD            32.30N 93.28W
06/16/2005  0.75 INCH        BIENVILLE          LA   AMATEUR RADIO

0437 PM     HAIL             2 W NEW BOSTON          33.46N 94.45W
06/16/2005  0.75 INCH        BOWIE              TX   EMERGENCY MNGR

0456 PM     HAIL             DOYLINE                 32.52N 93.42W
06/16/2005  1.50 INCH        WEBSTER            LA   AMATEUR RADIO

0502 PM     HAIL             18 SE BOSSIER CITY      32.33N 93.45W
06/16/2005  2.75 INCH        BOSSIER            LA   AMATEUR RADIO

0505 PM     HAIL             6 SE DOYLINE            32.46N 93.34W
06/16/2005  1.75 INCH        WEBSTER            LA   PUBLIC

0520 PM     HAIL             TAYLOR                  33.10N 93.46W
06/16/2005  0.75 INCH        COLUMBIA           AR   LAW ENFORCEMENT

0545 PM     DOWNBURST        BERNICE                 32.83N 92.66W
06/16/2005                   UNION              LA   TRAINED SPOTTER

            TREES DOWN

0620 PM     HAIL             DUBACH                  32.70N 92.66W
06/16/2005  0.75 INCH        LINCOLN            LA   AMATEUR RADIO

0620 PM     HAIL             DUBACH                  32.70N 92.66W
06/16/2005  0.75 INCH        LINCOLN            LA   PUBLIC

0624 PM     DOWNBURST        BLANCHARD               32.59N 93.89W
06/16/2005                   CADDO              LA   FIRE DEPT/RESCUE

            POWER LINES DOWN

0635 PM     HAIL             9 SE SHREVEPORT         32.38N 93.69W
06/16/2005  0.88 INCH        CADDO              LA   AMATEUR RADIO

0715 PM     HAIL             CENTER                  31.79N 94.18W
06/16/2005  0.88 INCH        SHELBY             TX   AMATEUR RADIO

0720 PM     HAIL             CARTHAGE                32.15N 94.34W
06/16/2005  0.75 INCH        PANOLA             TX   TRAINED SPOTTER

0723 PM     HAIL             CENTER                  31.79N 94.18W
06/16/2005  1.00 INCH        SHELBY             TX   TRAINED SPOTTER

0859 PM     DOWNBURST        14 S HENDERSON          31.95N 94.80W
06/16/2005                   RUSK               TX   LAW ENFORCEMENT

            18 WHEELER BLOWN OFF ROAD NEAR LANEVILLE

0859 PM     DOWNBURST        14 S HENDERSON          31.95N 94.80W
06/16/2005                   RUSK               TX   AMATEUR RADIO

            TREES DOWN NEAR LANEVILLE

&&

JD

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:29 PM CDTSevere Thunderstorm WarningSHVRusk61 min
Jun 17, 5:23 PM CDTSevere Thunderstorm WarningSHVHarrison, Panola67 min
Jun 17, 6:30 PM CDTSevere Thunderstorm WarningSHVPanola, Shelby60 min
Jun 16, 7:39 PM CDTSevere Thunderstorm WarningSHVDe Soto, Sabine66 min
Jun 17, 7:45 AM CDTSevere Thunderstorm WarningSHVBienville60 min
Jun 17, 5:15 PM CDTSevere Thunderstorm WarningSHVCaddo45 min
Jun 17, 6:18 PM CDTSevere Thunderstorm WarningSHVDe Soto57 min
Jun 17, 5:08 AM CDTSevere Thunderstorm WarningSHVLittle River67 min
Jun 17, 5:21 AM CDTSevere Thunderstorm WarningSHVHempstead54 min
Jun 17, 5:34 AM CDTSevere Thunderstorm WarningSHVMiller56 min
Jun 17, 5:52 AM CDTSevere Thunderstorm WarningSHVLafayette53 min
Jun 17, 6:15 AM CDTSevere Thunderstorm WarningSHVColumbia60 min
Jun 17, 6:52 AM CDTSevere Thunderstorm WarningSHVUnion68 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.